Thunderstorm Wind, Dewey
- When
- March 24, 4:59 AM CST
- Where
- Dewey County, Vici
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 36.150, -99.300
A dry line set up over the Texas panhandle during the afternoon of the 23rd, with an outflow boundary located over the northern Texas panhandle. Also, an upper level storm system approached the southern plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A dry line set up over the Texas panhandle during the afternoon of the 23rd, with an outflow boundary located over the northern Texas panhandle. Also, an upper level storm system approached the southern plains. As the upper level system moved east, the dry line and outflow boundary retreated toward the west. A line of strong to severe thunderstorms developed on the Texas and New Mexico border. The line moved into western Oklahoma before dawn on the 24th, weakening as it moved east. However, the northern portion of the line remained severe with high winds causing damage over northwest Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 24, 2:51 AM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 351 AM CDT SAT MAR 24 2007 LARGE CONVECTIVE COMPLEX ACROSS WEST TEXAS MAKING EASTWARD PROGRESS TOWARDS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS MORNING. HAVE RAISED POPS FOR THIS MORNING ACROSS WESTERN THIRD OF FA...WITH A DECREASE AFTER 18Z TO CHANCE POPS. APPEARS MAIN SEVERE THREAT WITH CONVECTION THIS MORNING WITH BE MARGINALLY SEVERE WIND. ALTHOUGH WESTERN OKLAHOMA AND WEST TEXAS WILL NOT BE IN FAVORABLE AREA WITH REGARDS TO LARGE SCALE LIFT...ATMOSPHERE SHOULD RECOVER SOMEWHAT THIS AFTERNOON. SHEAR PROFILE WOULD FAVOR SUPERCELLS...BUT WOULD EXPECT ISOLATED STORMS AT BEST. WAVE MOVING SOUTH ACROSS EASTERN NEVADA/SOUTHERN CALIFORNIA WILL REPLACE STRONGER SYSTEM MOVING NORTH/NORTHEAST ACROSS NEW MEXICO/COLORADO TODAY. THEREFORE TONIGHT INTO PARTS OF SUNDAY MAY BE RELATIVELY QUIET BEFORE NEXT UPPER SYSTEM APPROACHES SUNDAY NIGHT INTO MONDAY. THIS SYSTEM MAY BRING A BETTER CHANCE OF RAIN AND THUNDERSTORMS TO SOUTHERN AND SOUTHEAST PARTS OF THE FA. HAVE ADJUSTED POPS MONDAY INTO TUESDAY HIGHER ACROSS CENTRAL AND EASTERN PARTS OF THE AREA. MODELS CONTINUE WITH LIFTING NEGATIVELY TILTED TROUGH ACROSS CENTRAL AND NORTHERN PLAINS WEDNESDAY WITH LARGER SCALE WAVE MOVING EASTWARD ACROSS THE AREA ON THURSDAY. THEREFORE POTENTIAL FOR SEVERE WEATHER WILL INCREASE BEFORE AIRMASS CHANGE LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 60 75 58 / 30 20 30 30 HOBART OK 74 58 76 56 / 70 20 30 30 WICHITA FALLS TX 76 60 72 59 / 30 20 40 40 GAGE OK 75 55 76 54 / 90 20 30 20 PONCA CITY OK 76 61 77 60 / 30 20 30 30 DURANT OK 77 64 75 61 / 10 10 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/06
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1128 PM CDT FRI MAR 23 2007
OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1128 PM CDT FRI MAR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM
MEDFORD AND ENID TO LAWTON OKLAHOMA TO SEYMOUR TEXAS.
TIMING...
SEVERE WEATHER WILL BE POSSIBLE DURING THE OVERNIGHT HOURS... AFTER
MIDNIGHT... FRIDAY NIGHT INTO SATURDAY MORNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PREPARE FOR POSSIBLE SEVERE WEATHER OPERATIONS
OVERNIGHT.
DISCUSSION...
A LARGE AREA OF THUNDERSTORMS DEVELOPED ACROSS PARTS OF NEW MEXICO
INTO THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY AFTERNOON AND EVENING.
THESE STORMS WILL SHIFT EAST ACROSS THE PANHANDLES INTO PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS. A SOUTHERLY LOW LEVEL JET AND
SOUTHEAST SURFACE WINDS SHOULD HELP SUSTAIN THIS THUNDERSTORM
ACTIVITY OVERNIGHT INTO PARTS OF THE AREA. A FEW STORMS MAY BECOME
SEVERE. IF SEVERE STORMS DO DEVELOP... THE MAIN CONCERNS WILL BE
HAIL TO THE SIZE OF QUARTERS AND WINDS TO 60 MPH.
PROBABILITY TABLE...
VALID THROUGH 7 AM CDT SATURDAY MAR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN... ESPECIALLY OVER THOSE LOCATIONS THAT HAVE
RECEIVED SEVERAL INCHES OF RAINFALL OVER THE PAST COUPLE OF DAYS...
MAY LEAD TO PONDING ON ROADWAYS AND FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A MOIST AIRMASS WILL REMAIN IN PLACE THE NEXT SEVERAL DAYS WITH A
DRYLINE OVER WEST TEXAS. THIS WILL RESULT IN A SLIGHT CHANCE FOR
SEVERE STORMS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS BOTH
SATURDAY AND SUNDAY. ANOTHER LARGE STORM WILL MOVE INTO THE PLAINS
WEDNESDAY AND THURSDAY NEXT WEEK...BRINGING ANOTHER CHANCE FOR
SEVERE STORMS.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE POSSIBLE SATURDAY AND SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 214 AM CDT SAT MAR 24 2007 OKZ004-240730- HARPER OK- 214 AM CDT SAT MAR 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A LINE OF THUNDERSTORMS WAS LOCATED ACROSS NORTHEASTERN BEAVER COUNTY OKLAHOMA FROM THE KANSAS STATE LINE NORTH OF KNOWLES TO NORTH OF SLAPOUT. WINDS OF 40 TO 50 MPH WILL BE POSSIBLE IN WESTERN HARPER COUNTY OKLAHOMA AS THESE STORMS MOVE INTO THE AREA. WIND GUSTS OF 48 MPH WERE REPORTED EARLIER WITH THESE STORMS WEST OF SLAPOUT. PEOPLE IN HARPER COUNTY SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 443 AM CDT SAT MAR 24 2007 OKZ014-021-033-034-036-241015- ROGER MILLS OK-BECKHAM OK-JACKSON OK-GREER OK-HARMON OK- 443 AM CDT SAT MAR 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...HARMON... JACKSON AND ROGER MILLS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHWEST OF TEXOLA TO 12 MILES SOUTHWEST OF HOLLIS AT 443 AM CDT...MOVING EAST-NORTHEAST AT 45 MPH. WIND GUSTS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN BECKHAM...GREER...HARMON...JACKSON AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 516 AM CDT SAT MAR 24 2007 OKZ014>016-021-022-241045- ROGER MILLS OK-DEWEY OK-CUSTER OK-BECKHAM OK-WASHITA OK- 516 AM CDT SAT MAR 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...DEWEY... ROGER MILLS AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES WEST OF ROLL TO NEAR SAYRE AT 516 AM CDT...MOVING EAST-NORTHEAST AT 50 MPH. WINDS GUSTS OF 45 TO 55 MPH ARE POSSIBLE. PEOPLE IN BECKHAM...CUSTER...DEWEY...ROGER MILLS AND WASHITA COUNTIES...INCLUDING THE CITY OF ELK CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 558 AM CDT SAT MAR 24 2007 OKZ015-241115- DEWEY OK- 558 AM CDT SAT MAR 24 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF TALOGA AT 558 AM CDT...MOVING NORTHEAST AT 55 MPH. WINDS GUSTS OF 45 TO 55 MPH ARE POSSIBLE. A WIND GUST OF 49 MPH WAS REPORTED NEAR CAMARGO. PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
The Vance AFB radar (KVNX), 124 km away, was scanning. The volume nearest the first event began at 11:00 UTC.
8 thunderstorm wind. Local standard time, as filed.
Roof damage at Bank of Vici. Damage was reported to sheds, fences, and roof shingles. Tree limbs were also downed.
Power poles/lines were downed.
Power poles/lines were downed.
Power lines were downed.
A 25 to 30 foot tree was toppled over power and cable lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23536, 23540, 23537, 23538, 23541, 23539, 23542, 23543.